Writing a Dream

Withdrawal – Pristiq


This is a personal recollection of my withdrawal from Pristiq. I cannot say that this will happen to anyone else. This is just how it worked out for me.

 

I was ordered off the drug because I was getting significant side effects. I was told by my doctor to stop cold turkey. I was instructed to call my doctor, his nurse, and even suicide hotline if needed because they knew withdrawal was going to be rough.

At first, I felt alright. I just kept myself busy and distracted, but over time I began to see shadows climbing my walls. This wasn’t too bad though as this was something I’d dealt with in the past. The following day, I began hallucinating badly. I could see music. I could hear my hair growing. I feel the Earth moving below me. I could literally feel emotion. It was very scary but at the same time almost beautiful.

Then that bad times came.

I start hallucinating people coming into my room. I knew they weren’t real as I’d had these type of hallucinations all my life. However, they were starting to invade all of my senses at the same time. Not only could I see the people coming into my room, I could hear their moans. I could smell their sweat. I could feel their fingers touching my face. I could taste their tears.

It was as if all my senses went into overdrive. The next day i had a full on meltdown. I began pacing through my house, walking in circles and I couldn’t stop some of my OCD behavior. I would keep looking at clocks and I my mind would start doing mathematical problems with the numbers I saw. At one point, I found myself sitting at a table and forming algebraic expressions. I kept searching for answers to my math problems in the strangest places. I found myself counting my pens, thinking they were hiding something from me. Once I’d counted them all, I add that number to my algebra problem and kept writing numbers all over various sheets of paper. I ended up standing again and pacing around my living room. I start sweating badly and I began to pull hair out of my head. In a moment of clarity, I thought that I was having a full on anxiety attack so I went to my room and ripped open a bottle of Klonopin and took one. I found myself in the living room again, pacing, whispering to myself, almost chanting. Finally, I screamed like I’d never screamed before. I couldn’t stop myself. Then the Klonopin kicked it and took my legs out.

I don’t even know how long I was on the floor. I could hear a voice in my head telling me that I needed to be clean. I found myself crawling to the bathroom. I turned on the water and crawled inside the tub. I let the water rain down on me for over an hour. I didn’t care that it was cold. I got out of the shower, wrapped a towel around me, and fell asleep on my bedroom floor.

The next day I woke at about 6am…and I felt alright. I was really tired, but I felt like myself again. I felt like I could breathe. I felt clear. I looked outside and the colors of the world were rich and vibrant and the air was clean and fulfilling.

Some people say they don’t remember coming off certain drugs, but I remember. I remember everything.

I cannot say that this will happen with you. I admit there were other things that probably made my withdrawal much worse that it probably should have been. I never told my family or my friends about this. I didn’t want to worry them. I did tell my doctors and my therapist. They were glad I was alright.

Desvenlafaxine succinate 50mg Tablets (Pristiq...

Desvenlafaxine succinate 50mg Tablets (Pristiq brand) (Photo credit: Wikipedia)

One response

  1. Teressa Niles

    I have tried several times, unsuccessfully, to get off Pristiq. It’s THAT bad! Well, I did do it one time, almost, and it was a bad thing. Going to try, again, but first I’m getting off the Latuda. One med at a time for me! I might continue on the very low dose of Topamax I am on, however. But, I would like to say GOODBYE completely to Latuda, and Pristiq!

    August 19, 2013 at 5:52 pm

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s